Alert archive / Idaho / Wind Advisories in 2011

Wind Advisory 20, NWS Pocatello, ID

April 28, 2011

NWS Pocatello, ID issued this wind advisory at Apr 28, 2011, 1:56 PM MDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Apr 28, 2011, 1:56 PM MDT (19:56 UTC)
Expired
Apr 28, 2011, 9:00 PM MDT
In force
7 hr
Issued by
NWS Pocatello, ID

The text

As transmitted, in the capitals the NWS used until 2016.

216 
WWUS75 KPIH 281956
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
156 PM MDT THU APR 28 2011

IDZ020-290300-
/O.NEW.KPIH.WI.Y.0020.110428T1956Z-110429T0300Z/
UPPER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY...
CRATERS OF THE MOON...INL COMPLEX
156 PM MDT THU APR 28 2011

...WIND ADVISORY IN EFFECT UNTIL 9 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. 

* WINDS: SOUTHWEST WINDS 30 TO 35 MPH WITH GUSTS TO 45 MPH.

* TIMING: DIMINISHING THIS EVENING.

* LOCATIONS INCLUDE: IDAHO FALLS...REXBURG...RIGBY...CRATERS OF 
  THE MOON...INL COMPLEX 

* IMPACTS: HIGH PROFILE VEHICLES SHOULD BE AWARE OF THE POTENTIAL
  FOR VERY STRONG AND SUDDEN CROSSWINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

IDZ021-290300-
/O.CON.KPIH.LW.Y.0003.000000T0000Z-110429T0300Z/
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...POCATELLO...BLACKFOOT...MASSACRE ROCKS
156 PM MDT THU APR 28 2011

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING FOR THE AMERICAN FALLS RESERVOIR...

A LAKE WIND ADVISORY FOR THE AMERICAN FALLS RESERVOIR REMAINS IN
EFFECT UNTIL 9 PM MDT THIS EVENING.

* WINDS: SOUTH TO SOUTHWEST 15 TO 25 MPH. 

* TIMING: THROUGH 9 PM THIS EVENING. 

* IMPACTS: ROUGH CHOP ON AMERICAN FALLS RESERVOIR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$
1 follow-up statement
256 
WWUS75 KPIH 290248
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
848 PM MDT THU APR 28 2011


IDZ020-290400-
/O.EXP.KPIH.WI.Y.0020.000000T0000Z-110429T0300Z/
UPPER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY...
CRATERS OF THE MOON...INL COMPLEX
848 PM MDT THU APR 28 2011

...WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING. 

WINDS ACROSS MOST OF THE REGION HAVE DECREASED BELOW 30 MPH.
THEREFORE THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 9 PM MDT.

$$

IDZ021-290400-
/O.EXP.KPIH.LW.Y.0003.000000T0000Z-110429T0300Z/
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...POCATELLO...BLACKFOOT...MASSACRE ROCKS
848 PM MDT THU APR 28 2011

...LAKE WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING...

THE LAKE WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING. 

WINDS AT AND NEAR THE AMERICAN FALLS RESERVOIR HAVE DIMINISHED
BELOW 20 MPH. THEREFORE THE LAKE WIND ADVISORY WILL BE ALLOWED TO
EXPIRE AT 9 PM MDT.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Apr 28, 1:47 PM MDT, 9 minutes earlier.

Area forecast discussion, Apr 28, 1:47 PM MDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
147 PM MDT THU APR 28 2011

.SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT.

A COLD FRONT WILL MOVE THROUGH THE AREA THIS AFTERNOON. STRONG WINDS
HAVE DEVELOPED AHEAD OF THE FRONT AND A WIND ADVISORY IS IN EFFECT
FOR THE UPPER SNAKE PLAIN AND A LAKE WIND ADVISORY IS IN EFFECT FOR
THE AMERICAN FALLS RESERVOIR. EXPECT SCATTERED SHOWERS AND
THUNDERSTORMS TO DEVELOP ALONG THE EASTERN SNAKE PLAIN AND HIGHLANDS
WITH THE FRONT. SOME OF THESE STORMS COULD CONTAIN SMALL HAIL AND
GUSTY WINDS. SCATTERED PRECIPITATION WILL BE LIKELY TONIGHT AND ON
FRIDAY AS COLDER AIR REESTABLISHES ITSELF. MANY AREAS WILL SEE
LIGHT ACCUMULATIONS OF SNOW LATE TONIGHT AND EARLY FRIDAY MORNING.
ACCUMULATIONS WILL MAINLY BE ON GRASSY AREAS AND SHOULD BE LIGHT.
ROAD SURFACE TEMPERATURES ARE EXPECTED TO BE TOO WARM FOR THE SNOW
TO STICK EXCEPT AT THE HIGHER MOUNTAIN PASSES. EVEN THERE...ONLY A
FEW INCHES ARE LIKELY. MODELS ARE SHOWING INSTABILITY STILL PRESENT
OVER THE AREA ON FRIDAY DESPITE THE COLD TEMPERATURES. A FEW
RUMBLES OF THUNDER MAY BE POSSIBLE WITH THE SNOW SHOWERS ON FRIDAY
AFTERNOON.

VALLE

.LONG TERM...SATURDAY THROUGH THURSDAY. THE MAIN UPPER LEVEL LOW
WILL EXIT THE AREA BY SATURDAY MORNING. HOWEVER ANOTHER SHORT WAVE
WILL ROTATE INTO THE REGION LATE IN THE DAY AND INTO THE EVENING
HOURS. THIS COMBINED WITH SOME LEFTOVER MOISTURE AND LIFTED INDICES
DROPPING TO NEAR ZERO IN THE AFTERNOON AND WITH A DECENT AMOUNT OF
SUNSHINE IN THE MORNING WERE EXPECT ISOLATED TO SCATTERED CONVECTION
AROUND THE AREA. AS A RESULT I ADDED THUNDER FOR THE AFTERNOON.
RIDGING SLOWLY STARTING TO BUILD INTO THE AREA OF SUNDAY SHOULD
ALLOW TEMPERATURES TO MODERATE AND CONFINE ANY SHOWERS TO THE HIGHER
ELEVATIONS...MAINLY ACROSS THE EASTERN HIGHLANDS. RIDGING SHOULD
BRING A MAINLY DRY DAY WITH TEMPERATURES RISING TO WITHIN A FEW
DEGREES OF NORMAL. ANOTHER SHORT WAVE THEN DROPS THROUGH THE AREA ON
TUESDAY WITH ANOTHER CHANCE OF SHOWERS. BOTH MODELS THEN INDICATE A
STRONGER RIDGE THAT MAY LAST A FEW DAYS FOR THE MIDDLE AND LATTER
PART OF NEXT WEEK. AS A RESULT WE LOWERED THE POPS AND BIT AND ALSO
RAISED TEMPERATURES A FEW DEGREES. HATTINGS

&&

.AVIATION...EXPECT GUSTY SOUTHWEST WINDS THIS AFTERNOON AHEAD OF
THE FRONT FOR MOST LOCATIONS WITH THE EXCEPTION OF KSUN. WE HAVE
ALSO KEPT THE MENTION OF THUNDER FOR THE SNAKE PLAIN TAF
LOCATIONS. THUNDERSTORM THREAT SHOULD END THIS EVENING. MORE
STRATIFORM PRECIPITATION THEN MOVES INTO THE AREA AROUND MIDNIGHT
TONIGHT WITH LOWERING CEILINGS AND SNOW LEVELS FALLING TO THE
VALLEY FLOOR FOR MOST LOCATIONS. GUSTY WEST TO SOUTHWESTERLY WINDS
ARE ALSO EXPECTED AGAIN ON FRIDAY. HATTINGS

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
LAKE WIND ADVISORY UNTIL 9 PM MDT THIS EVENING IDZ021.

WIND ADVISORY UNTIL 9 PM MDT THIS EVENING IDZ020.

&&
Hazardous weather outlook, Apr 28, 4:08 AM MDT, 9 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
408 AM MDT THU APR 28 2011

IDZ017>025-031-032-291015-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
408 AM MDT THU APR 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

ANOTHER COLD FRONT WILL MOVE THROUGH IDAHO TODAY WITH ISOLATED
AFTERNOON THUNDERSTORMS AND SHOWERS. THE CENTRAL MOUNTAINS WILL
HAVE LIGHT SNOW ACCUMULATIONS LATE THIS AFTERNOON. SNOW LEVELS
WILL REACH VALLEY FLOORS LATER TONIGHT WITH LIGHT RAIN AND SNOW
SHOWERS CONTINUING THROUGH TONIGHT WITH MORE LIGHT SNOW ACCUMULATIONS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

EXPECT LIGHT SNOW SHOWERS AND ISOLATED AFTERNOON THUNDERSTORMS ON
FRIDAY AS THE UPPER TROF SLOWLY MOVES THROUGH IDAHO. EXPECT A
WARMING TREND LATE THIS WEEKEND INTO EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 28, 5:54 AM MDTLake Wind AdvisoryPIH15 hr

Nearby

Wind Advisories in Idaho, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.